Alert archive / Michigan / Winter Weather Advisories in 2021
Winter Weather Advisory 13, NWS Gaylord, MI
NWS Gaylord, MI issued this winter weather advisory at Feb 13, 2021, 3:33 AM EST for 8 counties in Michigan. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2021, 3:33 AM EST (08:33 UTC)
- Expired
- Feb 14, 2021, 6:00 AM EST
- In force
- 26 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Cheboygan County, MI, Iosco County, MI, Mackinac County, MI, Ogemaw County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 64 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
670 WWUS43 KAPX 130833 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 333 AM EST Sat Feb 13 2021 MIZ095-131645- /O.NEW.KAPX.WW.Y.0013.210213T0833Z-210214T1100Z/ Western Mackinac- Including the cities of Engadine, Naubinway, and Epoufette 333 AM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Lake effect snow. Additional snow accumulations today and tonight of 3 to 9 inches. The highest amounts will be near and west of Engadine. Impacted * WHERE...Western Mackinac County. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Travel could be very difficult. Impacted roads include US-2 and H-33. Visibilities will be sharply reduced during bursts of heavy snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ096-131645- /O.NEW.KAPX.WW.Y.0013.210213T0833Z-210213T2100Z/ Eastern Mackinac- Including the cities of St. Ignace, Brevort, and Les Cheneaux Islands 333 AM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Lake effect snow. Additional snow accumulations of 2 to 4 inches, highest along M-134 between I-75 and Hessel. * WHERE...Eastern Mackinac County. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. Impacted roads include M-134 and I-75. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
7 follow-up statements
213 WWUS43 KAPX 131141 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 641 AM EST Sat Feb 13 2021 MIZ095-132300- /O.CON.KAPX.WW.Y.0013.000000T0000Z-210214T1100Z/ Western Mackinac- Including the cities of Engadine, Naubinway, and Epoufette 641 AM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Lake effect snow. Additional snow accumulations today and tonight of 3 to 9 inches. The highest amounts will be near and west of Engadine. * WHERE...Western Mackinac County. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Travel could be very difficult. Impacted roads include US-2 and H-33. Visibilities will be sharply reduced during bursts of heavy snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ096-132100- /O.CON.KAPX.WW.Y.0013.000000T0000Z-210213T2100Z/ Eastern Mackinac- Including the cities of St. Ignace, Brevort, and Les Cheneaux Islands 641 AM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Lake effect snow. Additional snow accumulations of 2 to 4 inches, highest along I-75 north of St Igance, and M-134 west of Hessel. * WHERE...Eastern Mackinac County. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. Impacted roads include M-134 and I-75. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
617 WWUS43 KAPX 131240 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 740 AM EST Sat Feb 13 2021 MIZ097-132100- /O.EXA.KAPX.WW.Y.0013.000000T0000Z-210213T2100Z/ Mackinac Island/Bois Blanc Island- Including the city of Mackinac Island 740 AM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Lake effect snow. Additional snow accumulations of up 5 inches, with some locally heavier amounts definitely possible. * WHERE...Mackinac Island/Bois Blanc Island County. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions and areas of significantly reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ095-132100- /O.CON.KAPX.WW.Y.0013.000000T0000Z-210214T1100Z/ Western Mackinac- Including the cities of Engadine, Naubinway, and Epoufette 740 AM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Lake effect snow. Additional snow accumulations today and tonight of 3 to 9 inches. The highest amounts will be near and west of Engadine. * WHERE...Western Mackinac County. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Travel could be very difficult. Impacted roads include US-2 and H-33. Visibilities will be sharply reduced during bursts of heavy snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ096-132100- /O.CON.KAPX.WW.Y.0013.000000T0000Z-210213T2100Z/ Eastern Mackinac- Including the cities of St. Ignace, Brevort, and Les Cheneaux Islands 740 AM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Lake effect snow. Additional snow accumulations of 2 to 4 inches, highest along I-75 north of St Igance, and M-134 west of Hessel. * WHERE...Eastern Mackinac County. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. Impacted roads include M-134 and I-75. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
661 WWUS43 KAPX 131312 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 812 AM EST Sat Feb 13 2021 MIZ017-018-024-030-035-036-042-132200- /O.EXB.KAPX.WW.Y.0013.000000T0000Z-210214T0400Z/ Cheboygan-Presque Isle-Alpena-Alcona-Ogemaw-Iosco-Arenac- Including the cities of Cheboygan, Rogers City, Alpena, Harrisville, West Branch, Tawas City, and Standish 812 AM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of 3 to 6 inches, with locally heavier amounts a definite possibility. * WHERE...Portions of Northern Lower Michigan. * WHEN...Until 11 PM EST this evening. * IMPACTS...Plan on slippery road conditions and areas of significantly reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ095-132200- /O.CON.KAPX.WW.Y.0013.000000T0000Z-210214T1100Z/ Western Mackinac- Including the cities of Engadine, Naubinway, and Epoufette 812 AM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Lake effect snow. Additional snow accumulations today and tonight of 3 to 9 inches. The highest amounts will be near and west of Engadine. * WHERE...Western Mackinac County. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Travel could be very difficult. Impacted roads include US-2 and H-33. Visibilities will be sharply reduced during bursts of heavy snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ096-097-132100- /O.CON.KAPX.WW.Y.0013.000000T0000Z-210213T2100Z/ Eastern Mackinac-Mackinac Island/Bois Blanc Island- Including the cities of St. Ignace, Brevort, Les Cheneaux Islands, and Mackinac Island 812 AM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Lake effect snow. Additional snow accumulations of up 5 inches, with locally heavier amounts a definite possibility. * WHERE...Mackinac Island/Bois Blanc Island County. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions and areas of significantly reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
388 WWUS43 KAPX 132011 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 311 PM EST Sat Feb 13 2021 MIZ096-097-140400- /O.EXT.KAPX.WW.Y.0013.000000T0000Z-210214T0400Z/ Eastern Mackinac-Mackinac Island/Bois Blanc Island- Including the cities of St. Ignace, Brevort, Les Cheneaux Islands, and Mackinac Island 311 PM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of up to two inches. * WHERE...Mackinac Island/Bois Blanc Island and Eastern Mackinac Counties. * WHEN...Until 11 PM EST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ095-140415- /O.CON.KAPX.WW.Y.0013.000000T0000Z-210214T1100Z/ Western Mackinac- Including the cities of Engadine, Naubinway, and Epoufette 311 PM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Lake effect snow. Additional snow accumulations of 2 to 4 inches. * WHERE...Western Mackinac County. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ017-018-024-030-035-036-042-140400- /O.CON.KAPX.WW.Y.0013.000000T0000Z-210214T0400Z/ Cheboygan-Presque Isle-Alpena-Alcona-Ogemaw-Iosco-Arenac- Including the cities of Cheboygan, Rogers City, Alpena, Harrisville, West Branch, Tawas City, and Standish 311 PM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Portions of Northern Lower Michigan. * WHEN...Until 11 PM EST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
054 WWUS43 KAPX 140405 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1105 PM EST Sat Feb 13 2021 MIZ017-018-024-030-035-036-042-096-097-140515- /O.EXP.KAPX.WW.Y.0013.000000T0000Z-210214T0400Z/ Cheboygan-Presque Isle-Alpena-Alcona-Ogemaw-Iosco-Arenac- Eastern Mackinac-Mackinac Island/Bois Blanc Island- Including the cities of Cheboygan, Rogers City, Alpena, Harrisville, West Branch, Tawas City, Standish, St. Ignace, Brevort, Les Cheneaux Islands, and Mackinac Island 1105 PM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... $$ MIZ095-141100- /O.CON.KAPX.WW.Y.0013.000000T0000Z-210214T1100Z/ Western Mackinac- Including the cities of Engadine, Naubinway, and Epoufette 1105 PM EST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Lake effect snow. Additional snow accumulations of up to two inches. * WHERE...Western Mackinac County. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
433 WWUS43 KAPX 140838 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 338 AM EST Sun Feb 14 2021 MIZ095-141100- /O.CON.KAPX.WW.Y.0013.000000T0000Z-210214T1100Z/ Western Mackinac- Including the cities of Engadine, Naubinway, and Epoufette 338 AM EST Sun Feb 14 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WHAT...Lake effect snow diminishing. Additional snow accumulations of up to one inch. * WHERE...Western Mackinac County. * WHEN...Until 6 AM EST early this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
973 WWUS43 KAPX 141057 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 557 AM EST Sun Feb 14 2021 MIZ095-141200- /O.EXP.KAPX.WW.Y.0013.000000T0000Z-210214T1100Z/ Western Mackinac- Including the cities of Engadine, Naubinway, and Epoufette 557 AM EST Sun Feb 14 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... Lake effect snow showers from Lake Superior will impact western Mackinac County today. But the heavier snows have ended. $$ http://www.weather.gov/gaylord
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter weather advisory went out at Feb 13, 3:28 AM EST, 5 minutes earlier.
Area forecast discussion, Feb 13, 3:28 AM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
328 AM EST Sat Feb 13 2021
.NEAR TERM...(Today through Tonight)
Issued at 329 AM EST Sat Feb 13 2021
...Mesoscale antics continue...
High impact weather potential: Locally heavy lake effect snow,
but where? Cold temps tonight.
Sprawling, cold high pressure is and will be centered over s central
Canada. Ridging extends into the central plains, and over top of the
Great Lakes into far northern Ontario and western Quebec. In
between, a hybrid lake aggregate/inverted surface trof extends from
the AZO/BTL area, to ISQ, to eastern Superior. E to se low-level
flow is occurring east of this trof, with some weak lake effect
elements over the ne lower MI coastline, and a more prominent band
poking into the St Martin Bay/Hessel area of Mackinac Co. Flow is
weak northerly west of the trof. Healthy convergence and heavy
lake effect snow is seen where the trof is over water (northern
Lake MI). Interesting stuff tends to happen when we explore the
Venn diagram intersection of 'favorable conditions for lake
effect' and 'light and variable winds'.
The most immediate concerns are places where significant snow is
currently falling. That is eastern Mackinac Co off of Huron, and
extreme western Mackinac Co off of Lake MI. Far western Mack Co
is going to be a problem spot thru the forecast, very close to the
surface trof and associated sharp low-level convergence, though
ISQ/Schoolcraft Co will be much more substantially targeted. The
eastern Mack Co band is in part being driven by land breeze
convergence off of both peninsulas of MI. Low-level winds change
little in this area today.
Moisture will deepen today, ahead of a shortwave trof that ejects
into the northern lakes late today. The surface inverted trof moves
little during then daylight hours. This wave is generating snow
in IA, and will lift across parts of mainly lower MI today.
Moisture content is limited by a chilly airmass (PWAT tops out at
about 0.25"), and DPVA forcing will struggle to generate up to 1"
of pure synoptic snow, with the highest amounts in the south.
And then there's the lakes. Land breeze activity is also evident in
nw lower MI, but in this case largely pushing activity offshore (at
least before it reaches upper MI). That convergence axis does not
look to return until very, very late in the day. The potential
for healthy, lake-enhanced snowfall rates may not push back into
Empire/Frankfort/ MBL until after 4pm. That might push accums
along that immediate stretch of coastline to 2-3". A much larger
part of northern lower MI will be seeing broad, easterly low-level
flow off of Huron. Do expect some embedded lake enhanced elements
here, especially south of APN, where moisture availability is
greater. A somewhat broad 1-3" is thus progged for northern lower
MI, with locally higher totals certainly possible, especially in
the Lk Huron coastal counties south of APN.
Shortwave departs quickly this evening, with substantial mid-level
drying/subsidence behind. The inverted surface trof will slowly move
eastward, reaching eastern upper and ne lower MI late. Classic/
standard nw low-level flow settles in behind the surface trof, which
is also the onset of much stronger cold advection for Sunday-Monday.
The inverted surface trof is the sole thing to interrupt what will
otherwise be a transition to pure lake effect snow. Do expect snow
to still be reasonably widespread in the evening. After that,
substantial mid-level drying will take a substantial toll. And even
for the on-the-move surface trof, less moisture and (eventually) an
orientation that has more of the trof over land and less over water
will also hurt coverage and intensity. Snowfall totals of 1-3" in
eastern upper MI, highest in nw Chippewa (lake effect late) and
western Mack (mainly early). In northern lower, up to 2" is progged,
highest in coastal counties on both lakes.
Will be hoisting a winter wx advisory for both halves of mainland
Mackinac. In the east, just for today, for an additional 2-4"
along M-134 from I-75 to Hessel. In the west, thru much of the
night, until the surface trof clears that area. Accums of up to 5"
near/west of Gould City today, with another 2-3" tonight.
Max temps today lower teens (the Sault) to lower 20s (near Saginaw
Bay). Min temps tonight mainly single digits above zero, though
colder interior locales will be near zero, as will much of eastern
upper MI.
&&
.SHORT TERM...(Sunday through Monday)
Issued at 329 AM EST Sat Feb 13 2021
High impact weather potential: Continued cold temperatures/wind
chills and accumulating snow chances.
Pattern synopsis/forecast: By early Sunday morning, a closed upper-
level low and associated jet max is progged to be pivoting across
the western Great Lakes as amplified troughing digs upstream across
the Four Corners region into the western/southern plains. This
closed low slowly meanders across the international border into
Ontario through the end of the weekend, eventually exiting stage
right by early next work week leaving high pressure to build further
east across the Midwest. Meanwhile, cyclogenesis is expected to be
ongoing across the lower MS Valley during the day Monday with
strengthening low pressure expected to ride through the TN Valley
toward the Northeast states by early Tuesday.
Primary forecast concerns/challenges: Lake effect snow chances/
amounts and cold temps/wind chills through the forecast period.
Latest trends continue to suggest that ongoing cold air advection at
the start of the forecast period Sunday morning will only continue
through the remainder of the weekend as aforementioned closed upper-
level low pressure meanders across the northern/western Great Lakes.
Latest progs support H8 temps falling back into the -20s C Sunday
into Monday, which should have no problem supporting the
continuation of lake effect snow showers downwind of Lake Michigan
and Superior. While northwest winds are initially expected, it
certainly seems feasible that they take on more of a northerly
component with time as surface high pressure oozes into the region
from the west. As was alluded to well by the prior shift, snowfall
totals through this time frame will likely be hindered somewhat by
the shifting wind direction affecting the residence time of snow
bands over specific locations, along with such cold temperatures
that may entirely miss the DGZ all together, which would lend toward
smaller flake size and lowered snowfall totals, but raise concerns
with restricted visibilities in more organizing banding structures
supported by inversion heights reaching 5-6 kft at times and periods
of relatively unidirectional flow through the boundary layer.
Otherwise, cold temperatures/wind chills will continue through this
time frame with high temperatures ranging through the teens and
Sunday night lows from the negative single digits to the single
digits above zero (certainly warmer than they could be with an
absence of cloud cover). Coldest wind chills in the negative teens
are expected Monday morning across much of northern Michigan.
&&
.LONG TERM...(Monday night through Friday)
Issued at 329 AM EST Sat Feb 13 2021
High impact weather potential: Monitoring late-week snow chances.
Closed upper-level low pressure alluded to above will continue its
eastward progression Monday night as progressive longwave troughing
is expected encompass much of the CONUS heading into early next
week. During this time frame, low pressure is expected to be riding
across the TN Valley across Appalachia toward the eastern seaboard
during the day Tuesday. Primary impacts from this system are
expected to remain from our south, but wouldn't entirely rule out
enough support to kick off some light snow chances that decrease in
likelihood the further north you head from Saginaw Bay. Another
system to monitor beyond this creeps into view somewhere in the late
Wednesday night through Friday time frame, but lots of uncertainty
with the overall evolution and potential local impacts of that
system. Otherwise, temperatures are expected to moderate through the
long term forecast period with the likelihood of near-normal
temperatures returning by the middle to end of next week (highs in
the mid-upper 20s).
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1145 PM EST Fri Feb 12 2021
Very cold air and resulting lake aggregate troughing will hold
over Michigan thru Saturday...and will again become synoptically
enhanced as another short wave rides thru the fast upper level
flow and thru Lower Michigan on Saturday. Lake effect snow showers
will continue to impact our Lakes Michigan and Huron shoreline
areas and thus most of our TAF sites overnight...dropping
conditions to IFR at times within heavier and more persistent snow
bands. Widespread snow will develop across all of Northern Lower
Michigan on Saturday as that waves tracks thru our state...
producing widespread IFR conditions for all Northern Lower
Michigan TAF sites. Surface winds will again become easterly below
10 kts on Saturday as that wave moves thru.
&&
.MARINE...
Issued at 329 AM EST Sat Feb 13 2021
Easterly winds today on Huron; gusts may approach advisory levels
near Presque Isle Lt. Variable winds on Lake MI into this
evening, before a stalled trof of low pressure finally moves east.
That will bring broader, gustier nw winds to the entire region
late tonight thru Sunday and beyond.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 6 AM EST Sunday for MIZ095.
WINTER WEATHER ADVISORY until 4 PM EST this afternoon for MIZ096.
LH...NONE.
LM...NONE.
LS...NONE.
&&
NEAR TERM...JZ
SHORT TERM...MG
LONG TERM...MG
AVIATION...MR
MARINE...JZHazardous weather outlook, Feb 12, 3:34 PM EST, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 334 PM EST Fri Feb 12 2021 MIZ016>018-020>036-041-042-086>088-095>099-132045- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 334 PM EST Fri Feb 12 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Through tonight. Brief periods of locally heavy lake effect snow showers will continue tonight. Rapid ice development on area rivers and streams may result in ice jams and localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Enhanced lake effect snow is again expected Saturday for many coastal areas surrounding Lakes Michigan and Huron. Cold temperatures, low wind chills and periods of snow are expected to continue into early next work week. Rapid ice development on area rivers and streams may result in ice jams and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-132045- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 334 PM EST Fri Feb 12 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Through tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. &&
In the hours before
Local storm report, Feb 12, 9:35 PM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
935 PM EST FRI FEB 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW 4 S NORWOOD 45.19N 85.35W
02/12/2021 E5.0 INCH ANTRIM MI PUBLIC
ESTIMATED 4-6 INCHES.
&&
GILLENSpecial weather statement, Feb 12, 10:47 PM EST, 4 hours 46 minutes before
Special Weather Statement National Weather Service Gaylord MI 1047 PM EST Fri Feb 12 2021 MIZ086-096-130700- Western Chippewa-Eastern Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, St. Ignace, Brevort, and Les Cheneaux Islands 1047 PM EST Fri Feb 12 2021 ...Lone band of accumulating lake effect snow impacting a small part of Eastern Upper Michigan... A narrow band of accumulating lake effect snow will continue to stream off of Northern Lake Huron and into a small part of Chippewa and Mackinac counties as we head into the overnight hours. Locations receiving the heaviest and most persistent snowfall will be Trout Lake...Ozark and Fibre. New snow amounts of 2 to 4 inches can be expected overnight in these areas. If you plan to travel through this area overnight...remain alert for poor visibilities and snow-covered roads.
Local storm report, Feb 12, 10:55 PM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1055 PM EST FRI FEB 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW 4 WSW BATES 44.74N 85.52W
02/12/2021 E3.5 INCH GRAND TRAVERSE MI PUBLIC
ESTIMATED SNOWFALL SINCE 5 PM.
&&
GILLENLocal storm report, Feb 13, 12:32 AM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1232 AM EST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM SNOW 3 N KINGSLEY 44.63N 85.53W
02/13/2021 M5.0 INCH GRAND TRAVERSE MI PUBLIC
FELL IN A 2-3 HOUR TIME FRAME. REPORT
RELAYED VIA SOCIAL MEDIA WITH PICTURE.
&&
GILLENThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:12 PM EST | Small Craft Advisory | APX | 3 days |
Nearby
Winter Weather Advisories in Michigan, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.